Tags

Type your tag names separated by a space and hit enter

A case of asymptomatic cytoplasmic body myopathy revealed by sinvastatin.
Neuromuscul Disord. 2009 Jan; 19(1):66-8.ND

Abstract

There are only a few reports on the effect of statins over diseased muscle and none in cytoplasmic body myopathy. This is a heterogeneous entity that can be asymptomatic until late in life and is characterized by the presence of numerous cytoplasmic bodies in muscle biopsy. A 74-years-old male received statin treatment on two separate occasions, first with sinvastatin and afterwards with rosuvastatin. In both cases, he experienced diffuse myalgia, lower limbs weakness and respiratory fatigue and improved after interruption of each treatment course. Electromyography has shown signs of muscle necrosis, serum creatine kinase (CK) concentration was increased and muscle biopsy revealed numerous cytoplasmic bodies. To our knowledge this is the first report of statin-related muscle necrosis in a patient with CBM. According to the literature neuropathological features of statin myopathy do not include the presence of cytoplasmic bodies so we assume that cytoplasmic body myopathy was asymptomatically present before statin treatment. This case supports the role of muscle biopsy in patients that develop muscular necrosis while on statin treatment.

Authors+Show Affiliations

Department of Neurology, Hospital de Santa Maria, Lisbon, Portugal. tmevangelista@fm.ul.ptNo affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

19084404

Citation

Evangelista, Teresinha, et al. "A Case of Asymptomatic Cytoplasmic Body Myopathy Revealed By Sinvastatin." Neuromuscular Disorders : NMD, vol. 19, no. 1, 2009, pp. 66-8.
Evangelista T, Ferro J, Pereira P, et al. A case of asymptomatic cytoplasmic body myopathy revealed by sinvastatin. Neuromuscul Disord. 2009;19(1):66-8.
Evangelista, T., Ferro, J., Pereira, P., & de Carvalho, M. (2009). A case of asymptomatic cytoplasmic body myopathy revealed by sinvastatin. Neuromuscular Disorders : NMD, 19(1), 66-8. https://doi.org/10.1016/j.nmd.2008.10.008
Evangelista T, et al. A Case of Asymptomatic Cytoplasmic Body Myopathy Revealed By Sinvastatin. Neuromuscul Disord. 2009;19(1):66-8. PubMed PMID: 19084404.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - A case of asymptomatic cytoplasmic body myopathy revealed by sinvastatin. AU - Evangelista,Teresinha, AU - Ferro,José, AU - Pereira,Pedro, AU - de Carvalho,Mamede, Y1 - 2008/12/11/ PY - 2008/06/21/received PY - 2008/10/08/accepted PY - 2008/12/17/entrez PY - 2008/12/17/pubmed PY - 2009/5/21/medline SP - 66 EP - 8 JF - Neuromuscular disorders : NMD JO - Neuromuscul. Disord. VL - 19 IS - 1 N2 - There are only a few reports on the effect of statins over diseased muscle and none in cytoplasmic body myopathy. This is a heterogeneous entity that can be asymptomatic until late in life and is characterized by the presence of numerous cytoplasmic bodies in muscle biopsy. A 74-years-old male received statin treatment on two separate occasions, first with sinvastatin and afterwards with rosuvastatin. In both cases, he experienced diffuse myalgia, lower limbs weakness and respiratory fatigue and improved after interruption of each treatment course. Electromyography has shown signs of muscle necrosis, serum creatine kinase (CK) concentration was increased and muscle biopsy revealed numerous cytoplasmic bodies. To our knowledge this is the first report of statin-related muscle necrosis in a patient with CBM. According to the literature neuropathological features of statin myopathy do not include the presence of cytoplasmic bodies so we assume that cytoplasmic body myopathy was asymptomatically present before statin treatment. This case supports the role of muscle biopsy in patients that develop muscular necrosis while on statin treatment. SN - 0960-8966 UR - https://www.unboundmedicine.com/medline/citation/19084404/A_case_of_asymptomatic_cytoplasmic_body_myopathy_revealed_by_sinvastatin_ L2 - https://linkinghub.elsevier.com/retrieve/pii/S0960-8966(08)00670-6 DB - PRIME DP - Unbound Medicine ER -